Florida, 2005

Flash Flood in Florida, July 10, 2005

July 10, 2005 · NWS MOB · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 10, 10:15 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 10, 10:15 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1115 AM CDT SUN JUL 10 2005

...A VERY SERIOUS HURRICANE EMERGENCY IS BECOMING MORE IMMINENT
ALONG THE CENTRAL GULF COAST REGION THIS AFTERNOON...

.UPDATE...AT 1115...THE CENTRE OF DENNIS IS MOVING ACROSS NW FL
OFFSHORE WATERS AS I TYPE. RADAR TRACK HAS DENNIS MOVING AT
344/12KTS. ERRATIC...MESOSCALE WOBBLING IS DUE TO STRONGER STORMS
CIRCULATING AROUND THE EYEWALL. OVERALL MOTION HAS SPED UP ENOUGH
FOR NHC TO SPEED LANDFALL...WITH AN EXTENDED PERIOD OF NORTHWARD
MOVEMENT THIS MORNING PROMPTING AN EASTWARD SHIFT IN LANDFALL.
CURRENT FORECAST IS FOR DENNIS TO COME ONSHORE ALONG THE
ESCAMBIA...FL...EASTERN BALDWIN COUNTY IN THE EARLY AFTERNOON.

PACKAGE UPDATE TO REFLECT A SLIGHT SHIFTING IN THE INLAND TROPICAL
STORM/HURRICANE WARNING AREAS.

LOOKS LIKE NAIL-BITING TIME HAS BEGUN....

16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HURRICANE WARNING ALZ063-064 GMZ630-650-670
     INLAND HURRICANE WARNING ALZ051>056
     INLAND TROPICAL STORM WARNING ALZ057-058-060
     FLOOD WATCH ALL ZONES.
FL...HURRICANE WARNING FLZ002-004-006-GMZ655-675
     INLAND HURRICANE WARNING FLZ001-003-005
     FLOOD WATCH ALL ZONES.
MS...INLAND HURRICANE WARNING MSZ076-079
     INLAND TROPICAL STORM WARNING MSZ067-075-078
     FLOOD WATCH ALL ZONES.

&&

In the hours before

Special weather statement, Jul 10, 12:34 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
134 PM CDT SUN JUL 10 2005

ALZ051-053>060-FLZ001>006-110400-
BUTLER-CHOCTAW-CLARKE-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-MONROE-
OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA COASTAL-SANTA ROSA INLAND-WILCOX-
134 PM CDT SUN JUL 10 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH EFFECTIVE UNTIL 11 PM CDT TONIGHT FOR THE
FOLLOWING AREAS...

IN SOUTHWEST AND SOUTH CENTRAL ALABAMA...BUTLER... CHOCTAW... CLARKE... CONECUH...
COVINGTON... CRENSHAW... ESCAMBIA... MONROE... WILCOX

IN NORTHWEST FLORIDA...ESCAMBIA... SANTA ROSA...AND OKALOOSA COUNTIES.

THIS WATCH ALSO INCLUDES THE GULF COASTAL WATERS OF NORTHWEST FLORIDA.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES IN AND CLOSE TO THE WATCH
AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

The radar

The Eglin Afb radar (KEVX), 108 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Santa Rosa

When
July 10, 1:30 PM CST to 6:00 PM CST
Where
Santa Rosa County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
30.717, -87.033

Heavy rains from Hurricane Dennis caused street flooding across most of the county. Radar estimated that 3-5 inches of rain fell across most of the county, with isolated amounts of 6-8 inches across the north part.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463716.